Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Shooting pain in uterus after miscarriage, took antibiotics. Pain returned after periods. Why ?

Hi there, I had a miscarriage (9 1/2 wks gestation) about 6 weeks ago. A few days after the miscarriage I had incredible pain like a knife shooting up into my uterus . It was thought that I had an infection and I was put on strong antibiotics . Slowly over about two weeks the pain lessened and it became only a dull ache when I went to the toilet. I got my first period just over a week ago (it is completely finished now) and the pain came back with the same intensity as when I had my miscarriage and it is still there now. the worst is when I have just finished peeing and when there is the pressure of pushing out a bowel motion, or when I just sit down. Also over the past week I have had a lot of pressure making me feel like I need to do a bowel motion, but when I go there is nothing there ...????
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Pain after miscarriage is quit normal for sometime. But since it is nearly 6 weeks ago and you still have pain it should be investigated thoroughly.
On a remote possibility it is nothing of psychological effect on previous misconception.
Usually Ultrasound is done after miscarriage to see for remains present in uterus.
Sometimes USG cant show any remains due to the thickness etc.
In such case it is better to do a blood HCG to identify decreasing trend so that to ensure complete removal of the remains.
So your Gync may suggest a D&C immediately for you if she suspects any remains of previous conception since it may cause life threatening complications.
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor